MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 9MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 9MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00007.Concomitant medical products 1.5mm system twist drill with j notch 1.1 x 50mm, 9mm stop, part# 01-7146, lot# ni.Lactosorb system 1.5mm adjustable self-drilling tap, part# 915-1595, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the tap broke while the surgeon was cutting the tap resulting in a surgical delay greater than thirty minutes.The surgeon drilled a hole around the broken tap with a twist drill and used pliers to remove the tap.Imaging revealed there was no fragment in the patient's body.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: item# 915-1595 lot# could be 740230, 978400, 240790, 240800, 312840, 886060, 041940, 161330, 442760, 645150, 645160.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The tw drill 1.1x50mm 9mmstop w/nt (item# 01-7146, lot# 157392) was returned for investigation.It was determined that the '157392' etched on the body of this drill is the vendor's lot.Based on a review of inventory transactions and the customer's purchase history, there is 1 possible zimmer biomet lot: 250370.Visual examination of the returned drill and tap confirmed the products' identity.It was also confirmed that the drill and tap were fractured, near the neck at the start of the fluted section.Review of the device history records identified no deviations or anomalies during manufacturing.The supplier dhr for the drill was not requested because the raw material certificate showed material is conforming to specification, including the material hardness.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 9MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11121464
Report Number0001032347-2021-00006
Device Sequence Number632032
Product Code HBE
UDI-Device Identifier00841036013189
UDI-Public00841036013189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7146
Device Lot Number250370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer07/02/2021
07/16/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date07/09/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;